Severe pains in legs, hips normal with TAC?


Question from D. Brooks: I am in my fifth out of sixth treatment with the TAC Aredia, Cytoxan, and Taxotere (all together) protocol. I have severe aches and pains throughout my legs, hips, etc. Is this normal? Every treatment is worse and lasts longer.
Answers - Ann Berger Absolutely. It's from the treatment. You're probably also on GCSF or Neupogen (it stimulates new immune cell production). Those are feelings that are perfectly normal.
Marisa Weiss, M.D. Taxotere and Taxol can both cause some of these discomforts, as well.
Ann Berger The treatment, if nonsteroidals don't work, usually ends up being opioid medication. It's not uncommon that this gets worse with each cycle. That's typical.
Marisa Weiss, M.D. After these treatments have been completed, these symptoms usually go away, but it takes a while and sometimes the pain lingers for a long time.

On Wednesday, April 17, 2002, our Ask-the-Expert Online Conference was called Breast Cancer Pain. Ann Berger, R.N., M.S.N., M.D. and Marisa Weiss, M.D. answered your questions about managing pain caused by breast cancer and breast cancer treatments.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
Evergreen-donate
Back to Top